Thunderstorm Wind, Dunklin
- When
- July 10, 4:20 AM CST to 4:25 AM CST
- Where
- Dunklin County, Kennett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.233, -90.067
Several trees were blown down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 10, 2:10 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CDT THU JUL 10 2003 .SYNOPSIS... STRENGTHENING UPPER HIGH OVER SW US AS EXPECTED IS BEGINNING TO ALTER THE UPPER AIR PATTERN. A RIDGE IS BEGINNING TO FORM OVER THE WESTERN US WHICH IN TURN IS DEVELOPING A TROF OVER THE EASTERN US. A SHRTWV AND ASSOCIATED SFC COLD FRONT IS SITUATED ACROSS THE CENTRAL PLAINS. A LINE OF CONVECTION FORMED BY THIS SYSTEM HAS MOVED ACROSS MO AND IS BEGINNING TO DIMINISH IN AREAL COVERAGE AS A RESULT OF THE LACK OF SOLAR HEATING. .TODAY... EXPECT ONLY SCATTERED TSRA AROUND THIS MORNING AS REMNANTS OF THIS MORNINGS CONVECTION MOVES THRU. CONVECTION SHOULD BECOME MORE NUMEROUS LATE THIS MORNING AND THIS AFTERNOON AS UPPER SHRTWV MOVES INTO THE REGION. EXPECT A LINE OF BROKEN THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE AREA. SPC HAS PLACED THE ENTIRE MIDSOUTH IN A SLIGHT RISK FOR SVR THUNDERSTORMS FOR THIS AFTERNOON. WIND FIELDS REALLY DO NOT SUPPORT A WIDESPREAD EVENT. 500MB WIND SPEEDS ARE AROUND 20 KTS WHICH SHOULD HINDER THE DEVELOPMENT OF WIDESPREAD STRAIGHT LINE WINDS. NOT ENUF HELICITY FOR TORNADIC DEVELOPMENT. FREEZING LEVELS AND WET BULB ZERO LEVELS ARE VERY HIGH...SO LARGE HAIL SEEMS UNLIKELY. WITH THAT SAID...ANY THREAT WOULD HAVE TO BE IN THE FORM MICROBURST DAMAGE FROM A REALLY HEALTHY THUNDERSTORM. .TONIGHT... MAIN SHRTWV MOVES THRU THE REGION BY 12Z AND CARRIES THE BULK OF THE PRECIP OUT. COOL FRONT IS TRAILING THE MAIN SHRTWV AND IS NOT EXPECTED TO CLEAR THE REGION UNTIL SOMETIME FRI MORN. .FRIDAY... UPPER FLOW BACKS TO THE NW. 850 TEMPS OF AROUND +15-17 SHOULD SUPPORT HIGHS GENERALLY IN THE UPPER 80S TO AROUND 90. RELATIVELY DRY AIR MOVES INTO THE REGION WHICH SHOULD ALLOW FOR MOSUNNY SKIES. LONE EXCEPTION MAY BE OVER PARTS OF N MS...WHERE THERE MAY BE SOME EARLY CLOUDINESS DUE TO TIMING OF THE FRONT. .SATURDAY... A SECONDARY SHRTWV AND REINFORCING COLD FRONT WILL MOVE THRU THE REGION ON SATURDAY. BOTH GFS AND ETA INDICATE THAT THERE SHOULD BE SUFFICIENT MOISTURE AROUND TO PROVIDE A THREAT FOR RAIN SAT INTO SAT NITE. .SUNDAY THRU WEDNESDAY... FRONT WILL STALL OVER CENTRAL MS...SO IT SEEMS THAT 20 POPS ARE APPROPRIATE SUNDAY FOR PARTS OF N MS DUE TO PROXIMITY. AFTER SUNDAY...UPPER EASTERN TROF WILL BEGIN TO GIVE WAY TO STRENGTHENING WESTERN HIGH. DRY WX AND A GRADUAL WARMING TREND LOOK TO BE IN STORE FOR MON THRU WED. THANKS TO SURROUNDING OFFICES FOR COORDINATION. .PRELIM NUMBERS... MEM 87/70 90/69 89 63013 MKL 86/68 88/64 87 62013 JBR 87/68 90/68 87 62013 TUP 87/70 89/67 91 64111 .MEG...NONE. VALLE
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT WILL ARRIVE TODAY AND PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OF 60 MPH OR GREATER AND HAIL. ALTHOUGH THE THREAT EXISTS ALL DAY...THE BEST TIME WILL BE BETWEEN 11 AM AND 7 PM. .DAYS TWO THROUGH SEVEN... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. VALLE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330321, 5330322.